What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 6, 7:52 AM EST, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 6, 7:52 AM EST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
852 AM EDT Mon Jun 6 2022
.SYNOPSIS...
Low pressure tracking north of the region will see showers and
thunderstorms develop over the area in the warm sector ahead of
a cold front remaining west of the region through tonight. This
cold front will then cross the local area Tuesday with high
pressure building behind it. An upper level trough will approach
the Ohio Valley later Wednesday, sparking the next occasion for
shower activity.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Have adjusted PoPs up a bit across the ILN FA even through
mid/late morning per latest satellite and radar trends.
SHRA/TSRA activity will remain ISO/SCT in coverage through late
morning, but will be possible just about anywhere during this
time period. Coverage will increase rather abruptly toward
mid/late afternoon, especially in the SW toward the Tri-State
area before better coverage overspreads the remainder of the ILN
FA by mid/late evening.
Although there remains some low threat for a few strong or
marginally severe storms this afternoon through this evening,
the main limiting factor continues to be the rather poor
midlevel lapse rates/meager instby, which should limit updraft
strength to some degree. There are also some questions regarding
how much the LL lapse rates are able to steepen this afternoon
with quite a bit of morning cloud cover and the aforementioned
ISO/SCT SHRA/TSRA coverage. Therefore, our LL/BL conditions may
not become quite as conducive to translation of stronger winds
down to the sfc with the storm activity, leading to considerable
uncertainty regarding svr probs as we progress later into the
day/evening. The LL shear will increase through the evening, but
this will occur amidst an environment with increasingly
marginal instby and deeper-layer stabilization, so we may end
up with a scenario where locally heavy rain will become the
primary threat -- especially this evening through the first
part of the overnight period.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Activity will overspread any of the CWA that does not see
convection beginning earlier this afternoon. The steep lapse
rates that are in play for earlier in the evening through about
midnight will give way to more increased moisture overnight with
PWAT values exceeding 1.5". A storm motion in sync with the
moisture transport will lead to training storms overnight
leading to the primary threat of active damaging weather to be
torrential rainfall and subsequent flooding potential.
Surface front begins to enter the northwest CWA around daybreak
Tuesday, with most of the active storms occurring in central
Ohio and moving northeast as they get pulled along by a surface
wave of low pressure during this time. The cold front lingers
along the I-71 corridor through the morning and then slowly
progresses out of the CWA by evening. Shower activity will lose
any thunder potential early in the day, and continue
decreasing from northwest and west to southeast as drier air
enters on northwesterly winds.
Highs today should reach the low to mid 80s given the warm
influx of air on southwest flow. If shower activity in the warm
sector becomes more prevalent, then these temps will need to be
adjusted downward. Overnight lows will linger in the mid to
upper 60s as the cold front stays just to the northwest through
12z Tuesday. Of course, precip cooled air will likely drop some
locations by a handful of degrees, but the warm processes in
play should not allow temps to drop below the lower 60s in any
regards. Tuesday will range from the mid 70s in the northwest to
near 80 along and south of the Ohio River.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
The frontal boundary will stall out somewhere along or just to
our south through Tuesday night. This should lead to a
decreasing trend in pcpn chances so will just linger some lower
end pops, mainly across our southern areas. The front may lift
back north into our area during the day on Wednesday as mid
level short wave energy pushes across the Ohio Valley through
Wednesday night. There are some model differences though with
the strength of an associated surface wave and how far north the
front will actually be. Nonetheless, we should see increasing
chances for showers and thunderstorms Wednesday afternoon into
Wednesday evening. Highs on Wednesday will be in the upper 70s
to around 80 degrees.
Surface high pressure and a drier airmass will build into the
region through the day on Thursday with daytime highs in the mid
70s to around 80 degrees. An upper level trough will deepen
over the eastern CONUS Friday into Saturday with some embedded
short wave energy dropping down out of the northern Plains and
across the Ohio Valley. This will lead to increasing chances for
pcpn Friday afternoon into Friday night with pcpn chances then
lingering into the day on Saturday. This will also usher in an
unseasonably cool airmass. Highs on Friday will be in the mid to
upper 70s, cooling to highs on Saturday only in the upper 60s
to lower 70s.
High pressure and drier conditions will build back into the
region through Sunday. Temperatures will moderate some but still
remain several degrees below normal with highs on Sunday in the
low to mid 70s.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
The scattered to isolated activity this morning continues to be
left out of the TAFs. Unless a stronger storm directly moves
over an airport, conditions through early afternoon will remain
VFR and cells are expected to be easily circumnavigated, at
least early on. Later this afternoon and evening however, a
different story evolves where clusters of storms in a more
overspreading area of showers with embedded thunder will begin
in the west and spread rapidly eastward. CMH/LCK and to a
lesser extent ILN may continue to hold off on shower activity
through 00z but this remains in question as about half of the
models available push the onset of rain into these areas by this
time.
By evening, the overarching model view is that widespread shower
and thunderstorm activity will be ramping up for the overnight
hours. Rainfall should end from northwest to southeast,
beginning towards daybreak in the northwest.
VFR conditions will be expected until storms roll through this
afternoon, then expect MVFR to prevail with a few observations
of lower IFR conditions. By late evening, conditions will
deteriorate and MVFR vsbys will prevail through the remainder of
the forecast. IFR cigs will come late in the forecast as the
lower atmosphere moistens in what will still be a pre-frontal
environment with southerly flow. The actual cold front does not
affect the TAF sites through the valid forecast period.
OUTLOOK...MVFR ceilings will persist into Tuesday. Additional
thunderstorms are possible Wednesday into Wednesday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...KC
SHORT TERM...Franks
LONG TERM...JGL
AVIATION...Franks
Hazardous weather outlook, Jun 6, 3:35 AM EST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
435 AM EDT Mon Jun 6 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-070845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
435 AM EDT Mon Jun 6 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Showers with a few storms are likely this afternoon, continuing
through the night. A few strong to severe storms will be possible,
with strong to damaging wind being the primary threat. Some locally
heavy rainfall is also possible during the day, evolving into a more
widespread moderate to sometimes heavy rain overnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 6, 10:29 AM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1129 AM EDT Mon Jun 6 2022
INZ075-080-KYZ089>092-094-095-061600-
Switzerland IN-Ohio IN-Boone KY-Carroll KY-Owen KY-Kenton KY-
Gallatin KY-Grant KY-
1129 AM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, NORTHEASTERN
SWITZERLAND, EASTERN CARROLL, SOUTHERN KENTON, SOUTHERN BOONE,
NORTHWESTERN GRANT, NORTH CENTRAL OWEN AND GALLATIN COUNTIES THROUGH
NOON EDT...
At 1129 AM EDT, a strong thunderstorm was located over Warsaw, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walton, Rising Sun, Union, Crittenden, Warsaw, Florence, Kentucky
Speedway, Glencoe, Sparta, Patriot, Atwood, Richwood, Ryle, Big Bone
Lick, Interstate 71 at US Route 127, Waterloo, Steele Bottom, Bracht,
Markland and Rabbit Hash.
This includes the following Interstates...
I-71 in Kentucky between mile markers 54 and 77.
I-75 in Kentucky between mile markers 166 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3905 8483 3885 8448 3863 8488 3875 8505
TIME...MOT...LOC 1529Z 216DEG 30KT 3878 8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Jun 6, 10:44 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1144 AM EDT Mon Jun 6 2022
KYZ092>096-061615-
Pendleton KY-Owen KY-Kenton KY-Campbell KY-Grant KY-
1144 AM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN KENTON,
SOUTHERN CAMPBELL, GRANT, EAST CENTRAL OWEN AND NORTHERN PENDLETON
COUNTIES THROUGH 1215 PM EDT...
At 1144 AM EDT, a strong thunderstorm was located near Williamstown,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Butler, Stewartsville,
Northcutt, Bracht, Gardnersville, Fiskburg, Sherman, Goforth,
Greenwood, Cherry Grove, Morning View, Williamstown Lake, Knoxville,
Twin Bridges, Keefer, Catawba and Needmore.
This includes I-75 in Kentucky between mile markers 149 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3851 8465 3860 8480 3888 8453 3876 8426
TIME...MOT...LOC 1544Z 221DEG 31KT 3863 8464
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Jun 6, 11:47 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1247 PM EDT Mon Jun 6 2022
OHZ070-071-077-078-061715-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
1247 PM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
HAMILTON, SOUTHEASTERN BUTLER, NORTHWESTERN CLERMONT AND SOUTHERN
WARREN COUNTIES THROUGH 115 PM EDT...
At 1246 PM EDT, a strong thunderstorm was located over Brecon, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Cincinnati, Middletown, Fairfield, Mason, Lebanon, Forest Park,
Sharonville, Monroe, Blue Ash, Loveland, Trenton, Springdale,
Reading, Montgomery, Madeira, Deer Park, Blanchester, South
Middletown, West Chester and Morrow.
This includes the following Interstates...
I-71 in Ohio between mile markers 10 and 37.
I-75 in Ohio between mile markers 12 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3950 8445 3946 8407 3931 8400 3929 8400
3915 8440 3931 8451
TIME...MOT...LOC 1646Z 242DEG 35KT 3927 8438
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Jun 6, 12:09 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
109 PM EDT Mon Jun 6 2022
OHZ071-072-061745-
Warren OH-Clinton OH-
109 PM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WARREN AND NORTHERN
CLINTON COUNTIES THROUGH 145 PM EDT...
At 109 PM EDT, a strong thunderstorm was located over Morrow, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Middletown, Mason, Lebanon, Springboro, Wilmington, Monroe, Franklin,
Carlisle, Blanchester, Waynesville, Sabina, Morrow, Hunter, Kings
Island, Four Bridges, South Lebanon, Maineville, Clarksville,
Harveysburg and Corwin.
This includes the following Interstates...
I-71 in Ohio between mile markers 25 and 54.
I-75 in Ohio between mile markers 29 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3958 8433 3952 8358 3926 8401 3937 8435
TIME...MOT...LOC 1709Z 226DEG 30KT 3937 8410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ClarkSpecial weather statement, Jun 6, 12:24 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
124 PM EDT Mon Jun 6 2022
OHZ061-062-071-072-061800-
Montgomery OH-Warren OH-Clinton OH-Greene OH-
124 PM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN WARREN,
NORTHWESTERN CLINTON, SOUTHERN GREENE AND SOUTHEASTERN MONTGOMERY
COUNTIES THROUGH 200 PM EDT...
At 124 PM EDT, a strong thunderstorm was located over Waynesville,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Dayton, Kettering, Beavercreek, Xenia, Springboro, Bellbrook,
Oakwood, Wright-Patterson Afb, Waynesville, Jamestown, Wilberforce,
Riverside, New Jasper, Harveysburg, Spring Valley, Corwin,
Centerville, Paintersville, Lytle and Lumberton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3947 8400 3955 8425 3980 8413 3963 8369
TIME...MOT...LOC 1724Z 229DEG 28KT 3955 8410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
Clark